Go to navigation Go to content
Toll-Free: 800-752-0042
Phone: 757-460-7776
Shapiro & Appleton

Effexor May Lead to Increased Risk of Miscarriage

Comments (0)

A study conducted at the University of Montreal discovered that the risk of miscarriage nearly doubled when women were taking the antidepressant Effexor, according to salient-news.com. This is a prescription medication aimed to treat major depression and anxiety.

Other studies linked Effexor to a heightened risk of birth defects such as congenital heart defects and persistent pulmonary hypertension of the newborn. Developmental delays, problems with the central nervous system, and a higher rate of behavioral disorders are other potential side effects newborns suffer when the mother has been on Effexor.

It is easy to talk about what Effexor can do women, but the heartache and agony that comes with losing a child is most accurately expressed by the victims. Take, for example, a young woman who posted her tragic story on dailystrength.org:

"I am 23 and I had my first miscarriage in Dec. I was 6-7 weeks. My last one was July 25th 2007 (my mothers Birthday)& I was 3 months, the doctor said the baby was the size of an 8 week old. I had to have a D&C it was very scary for my husband & I.

The pain & sadness we have been going through over the loss of our 2 babies is so intense. My Husband wants to move on & try again but I feel so scared, I don't think I could handle going through this again. The hardest part about this is we are left with no answers, in Ontario you have to have 3 in a row before they do any testing! I really want to know what is going on with my own body!

We do have a 3 year old girl who has truly been our light in this dark time. Having the miscarriages has really made me appreciate what a gift from God a child is. & how amazing it is we are trusted with their little lives to mould.

I was on Effexor and I just wanted to know if any other woman have had problems while being pregnant & on this drug?"

This is what so many women are struggling with. The frustration of not knowing what is going on with your own body and if the loss of your child could have been prevented. It is unacceptable for drug companies to manufacture these dangerous medications without fully understanding the potential side effects. If you have lost a child in a miscarriage or suffered side effects while taking Effexor, consult with an attorney immediately to discuss your legal options.

Richard N. Shapiro
Personal Injury & Wrongful Death Lawyer Serving Va Beach, Norfolk, Chesapeake & all of Virginia
Be the first to comment!

Post a Comment

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.

Avvo The Best lawyers in America Super lawyers Best Law Firms US News Verdicts and Settlements AV LexisNexis

Live Chat